Alert archive / New Mexico / Special Weather Statements in 2015

Special Weather Statement, NWS Albuquerque, NM

July 24, 2015Union County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Jul 24, 2015, 10:12 PM MDT for Union County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2015, 10:12 PM MDT (04:12 UTC)
Expired
Jul 24, 2015, 11:00 PM MDT
In force
48 min
Issued by
NWS Albuquerque, NM

County Union County, NM

The radar

The Cannon AFB radar (KFDX), 209 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
946 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2346 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WWUS85 KABQ 250412
SPSABQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1012 PM MDT FRI JUL 24 2015
 
NMZ527-528-530-250500-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-FAR NORTHEAST HIGHLANDS-
1012 PM MDT FRI JUL 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
SOUTHEASTERN COLFAX COUNTIES UNTIL 1100 PM MDT...

AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF FARLEY TO NEAR ABBOTT...AND MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GLADSTONE AND FARLEY. 

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3675 10376 3624 10383 3622 10424 3653 10418
TIME...MOT...LOC 0412Z 232DEG 26KT 3653 10411 3624 10421 

$$

CA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 24, 5:20 PM MDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jul 24, 5:20 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 PM MDT FRI JUL 24 2015

.AVIATION...
00Z TAF CYCLE
VFR CONDITIONS...WITH MOSTLY LIGHT WINDS...TO PERSIST OUTSIDE OF
ISOLATED/SCATTERED CONVECTION. TERMINALS MOST LIKELY TO BE
IMPACTED ARE KROW AND KTCC THIS EVENING...BUT PROBABILITIES
TOO LOW TO INCLUDE IN A PREVAILING OR TEMPO GROUP.

11

&&

.PREV DISCUSSION...343 PM MDT FRI JUL 24 2015...
.SYNOPSIS...
AN ACTIVE STREAM OF MONSOON MOISTURE IS FORECAST TO PERSIST OVER
THE FORECAST AREA THROUGH AT LEAST THE MIDDLE OF THE COMING WORK
WEEK. PRECIPITATION SHOULD INTENSIFY AND BECOME MORE WIDESPREAD ON
SUNDAY AND SUNDAY NIGHT ACROSS CENTRAL AND NORTHEAST AREAS AS THE
MONSOON MOISTURE PLUME BRIEFLY STRENGTHENS IN RESPONSE TO A
DEEPENING UPPER LEVEL TROUGH ON THE WEST COAST. ANOTHER UPTICK IN
THUNDERSTORM COVERAGE IS EXPECTED TUESDAY NIGHT ACROSS THE
NORTHEAST AND WEDNESDAY ELSEWHERE AS A BACK DOOR COLD FRONT
BARRELS SOUTHWESTWARD THROUGH THE STATE. HIGH TEMPERATURES WILL
VARY FROM AROUND NORMAL IN THE WEST TO AS MUCH AS 10 DEGREES ABOVE
NORMAL IN THE EAST UNTIL THE COLD FRONT ARRIVES...WHEN READINGS
WILL FALL BELOW NORMAL IN MOST LOCATIONS.

&&

.DISCUSSION...
A SHORTWAVE TROUGH EJECTING NORTHEASTWARD WITHIN THE LONG WAVE
TROUGH OVER THE WESTERN US HELPED DRAW ADDITIONAL MONSOON
MOISTURE NORTHWARD TODAY WITH PWATS REACHING AROUND 1.10 INCHES.
IN THE WAKE OF THIS FEATURE...PWATS SHOULD FALL TO NEAR AND A
LITTLE UNDER 1 INCH ON SATURDAY WHEN ANOTHER ROUND OF SCATTERED TO
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED. PWATS SHOULD
CLIMB TO AROUND 1 TO 1.10 INCHES AGAIN ON SUNDAY AS THE LONG WAVE
TROUGH ON THE WEST COAST DEEPENS...LEADING TO THE MOST ACTIVE
THUNDERSTORM DAY OF THE WEEKEND FOR CENTRAL AND NORTHEAST AREAS.

THE DEEPENING TROUGH ON THE WEST COAST IS FORECAST TO FORM A
CLOSED LOW PRESSURE SYSTEM THAT WILL TRACK EASTWARD IN THE
VICINITY OF THE US AND CANADIAN BORDER MONDAY THROUGH MID WEEK.
THIS SYSTEM WILL SEND A BACK DOOR COLD FRONT BARRELING SOUTHWESTWARD
THROUGH NM LATE TUESDAY NIGHT THROUGH WEDNESDAY. THIS WILL PROVIDE
MOISTURE AND LIFT FOR ANOTHER UPTICK IN SHOWER AND THUNDERSTORM
COVERAGE AND PRECIPITATION INTENSITY THROUGH MID WEEK.

MODELS SUGGEST THE UPPER LEVEL HIGH MAY MIGRATE NORTHWEST OF NM
THURSDAY. THIS WOULD BE A SIGNIFICANT PATTERN CHANGE...WHICH THEY
KEEP SUGGESTING IN THE DAYS 6 AND 7 PERIOD WITH EACH NEW RUN. IT
HAS YET TO HAPPEN...BUT IT COULD IF THE LONG WAVE TROUGH EJECTS
EASTWARD WITH THE UPPER LEVEL LOW PRESSURE SYSTEM EARLY NEXT WEEK
AS INDICATED BY THE GFS AND ECMWF.

44

&&

.FIRE WEATHER...
MOISTURE PLUME STRETCHED OVER EASTERN ARIZONA...WESTERN AND NORTHERN
NEW MEXICO THIS AFTERNOON. IT MAY START TO TILT FROM SOUTHWEST TO
NORTHEAST OVER NEW MEXICO SATURDAY AS ANOTHER DISTURBANCE ADVANCES
INTO THE PAC NW AND TRAVERSES THE NRN ROCKIES...AND MORESO SUNDAY
INTO MONDAY AS AN UPPER TROUGH DEEPENS TO OUR NORTHWEST. BY
MONDAY...DRIER AIR WOULD SPREAD OVER PORTIONS OF THE NORTH AND WEST
WITH CORRESPONDING DECREASE IN DEW POINT VALUES. THE UPPER AIR
PATTERN IS STILL EXPECTED TO TRANSITION TO A TROUGH OVER THE EASTERN
CONUS WITH THE UPPER HIGH CENTER OVER THE GREAT BASIN MID TO LATE
NEXT WEEK. THIS WILL ALLOW A COLD FRONT TO IMPACT THE EASTERN PLAINS
AROUND THE MIDDLE OF NEXT WEEK.

ALTHOUGH THE UPPER RIDGE HAS BEEN PUSHING WESTWARD INTO SOUTHEAST
AND EAST CENTRAL NM...IT/S NOT BEEN ENOUGH TO STABILIZE THE REGION
AND SHOWERS AND STORMS HAVE DEVELOPED OVER PORTIONS OF THE PLAINS
THIS AFTERNOON. THESE HAVE BEEN SLOW MOVING AND OUTFLOW
DRIVEN...WHILE ACTIVITY IN THE WEST HAS BEEN TRACKING N-NEWD.
HOWEVER...LOCALLY HEAVY RAINFALL HAS BEEN MORE COMMON THIS AFTERNOON
THAN YESTERDAY. GENERALLY THE ACTIVITY SHOULD DIMINISH AFTER
SUNSET...WITH LIGHT SHOWERS/SPRINKLES POSSIBLE THEREAFTER NORTH AND
WEST.

EXPECT DAILY ROUNDS OF SHOWERS AND STORMS TO CONTINUE FOR THE
FORESEEABLE FUTURE ALTHOUGH MONDAY MAY TURN OUT TO BE MORE LIMITED
WITH THE PREVIOUSLY MENTIONED DRIER AIR FORECAST. THE HIGHER TERRAIN
WILL BE FAVORED FOR THE MOST PART...WITH THE FAR SOUTHEAST AND
NORTHWEST LEAST LIKELY TO SEE WETTING RAIN THE NEXT SEVERAL DAYS.
HIGH TEMPERATURES MAY COOL TO BELOW AVERAGE FOR MOST LOCALES NEXT
WEDNESDAY IF THE COLD FRONT MATERIALIZES.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

50
Hazardous weather outlook, Jul 24, 5:25 AM MDT, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
525 AM MDT FRI JUL 24 2015

NMZ501>540-251200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
525 AM MDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

43

In the hours before

Special weather statement, Jul 24, 7:35 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
735 PM MDT FRI JUL 24 2015

NMZ530-250200-
UNION COUNTY-
735 PM MDT FRI JUL 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY UNTIL
800 PM MDT...

AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SEDAN...OR 11 MILES NORTH OF
AMISTAD...MOVING EAST AT 20 MPH.

DIME SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE ASSOCIATED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAYDEN AND SEDAN.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3596 10328 3595 10336 3615 10333 3621 10305
      3620 10304 3597 10304
TIME...MOT...LOC 0134Z 261DEG 20KT 3607 10322

50
Special weather statement, Jul 24, 10:12 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1012 PM MDT FRI JUL 24 2015

NMZ527-528-530-250500-
RATON RIDGE/JOHNSON MESA-UNION COUNTY-FAR NORTHEAST HIGHLANDS-
1012 PM MDT FRI JUL 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
SOUTHEASTERN COLFAX COUNTIES UNTIL 1100 PM MDT...

AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF FARLEY TO NEAR ABBOTT...AND MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GLADSTONE AND FARLEY.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3675 10376 3624 10383 3622 10424 3653 10418
TIME...MOT...LOC 0412Z 232DEG 26KT 3653 10411 3624 10421

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:35 PM MDTSpecial Weather StatementABQUnion25 min
Jul 25, 12:41 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Jul 25, 1:07 PM MDTSpecial Weather StatementABQOtero23 min
Jul 25, 1:14 PM MDTFlash Flood WarningABQLincoln61 min
Jul 25, 3:08 PM MDTSpecial Weather StatementABQUnion37 min
Jul 25, 3:46 PM MDTAreal Flood AdvisoryABQUnion119 min
Jul 25, 3:51 PM MDTAreal Flood AdvisoryABQSocorro114 min
Jul 25, 4:57 PM MDTSpecial Weather StatementABQUnion33 min
Jul 25, 5:16 PM MDTSpecial Weather StatementABQ44 min

Nearby

Special Weather Statements in New Mexico, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.